Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 1, 2001, 11:30 PM CST for Grant Parish, LaSalle Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2001, 11:30 PM CST (05:30 UTC)
- Expired
- Mar 2, 2001, 5:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Grant Parish, LA, LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 020532
FFWSHV
LAC043-059-021130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CST THU MAR 1 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 530 AM CST
* AT 1125 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN SPREADING NORTHEAST AT 35 MPH...ACROSS CENTRAL
LOUISIANA...INTO GRANT AND LA SALLE PARISHES. THIS RAIN WILL BE
FALLING OVER AN AREA...THAT HAS HAD OVER TWO INCHES OF RAINFALL
THIS AFTERNOON AND EVENING. AN ADDITIONAL INCH OR MORE OF RAIN IS
POSSIBLE AS ACTIVITY MOVES TO THE NORTHEAST INTO THE AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 530 AM CST.
LAT/...LON 3157 9270 3142 9267 3147 9249 3150 9202
3192 9211What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 9:10 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 1, 9:10 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 910 PM CST THU MAR 1 2001 FLOOD POTENTIAL CONTINUES TO BE THE MAIN THREAT ACROSS THE REGION TONIGHT THROUGH SATURDAY. LOOKING AT RADAR TRENDS THE HEAVIER PRECIPITATION IS SHIFTING TO THE EAST WITH NEW CONVECTIVE DEVELOPMENT OVER SOUTHEAST TEXAS MOVING NORTHEAST INTO THE EXTREME SOUTHERN COUNTIES IN TEXAS AND SOUTHERN PARISHES IN LOUISIANA OF THE FORECAST AREA. FLASH FLOOD WARNINGS IN EFFECT FOR SEVERAL PARISHES ACROSS WEST CENTRAL AND NORTH CENTRAL LOUISIANA WITH SEVERAL ROADS WITH WATER OVER THEM. SOME MODERATE RAINFALL HAS SHIFTED UP TO NORTH LOUISIANA TO NEAR INTERSTATE 20. TEMPERATURES RUNNING A FEW DEGREES COOLER THAN ORIGINALLY FORECAST ACROSS EAST TEXAS AND NORTHWEST LOUISIANA SO WILL LOWER MINIMUMS THERE. WILL CONTINUE FLASH FLOOD WATCH AND MID SHIFT WILL PROBABLY EXTEND IT THROUGH FRIDAY. 09 .SHV...FLASH FLOOD WATCH FOR LAZ001>006-d010>014-017>022- TXZ124>126-136>138-149>153-165>167 FOR TONIGHT.
In the hours before
Local storm report, Mar 1, 10:11 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CST THU MAR 1 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0615 PM BELMONT LA FLOODING
03/01/01 SABINE HIGHWAY 175 TWO MILES
SOUTH OF BELMONT CLOSED
DUE TO FLOODING.
0620 PM CONVERSE LA FLOODING
03/01/01 SABINE HIGHWAY 171 THREE MILES
NORTH OF CONVERSE CLOSED
DUE TO FLOODING.
0625 PM ZWOLLE LA FLOODING
03/01/01 SABINE HIGHWAY 171 NEAR THE POST
OFFICE IN ZWOLLE CLOSED
DUE TO FLOODING.
0630 PM NATCHITOCHES LA FLOODING
03/01/01 NATCHITOCHES COUNTY ROAD 1724 TEN MILES
SOUTH OF NATCHITOCHES WAS
CLOSED FOR A SHORT TIME
DUE TO WATER ON THE ROAD.
0830 PM JENA LA FLOODING
03/01/01 LA SALLE HIGHWAY 84 IN JENA CLOSED
DUE TO HIGH WATER. IN
ADDITION...VARIOUS OTHER
ROADS AND HIGHWAYS IN
COUNTY EITHER CLOSED OR
UNDER STANDING WATER.
0845 PM GRAYSON LA FLOODING
03/01/01 CALDWELL HIGHWAY 126 TWO MILES
SOUTH OF GRAYSON CLOSED
DUE TO HIGH WATER.
0850 PM COLUMBIA LA FLOODING
03/01/01 CALDWELL COUNTY ROAD 846 10 MILES
NORTHWEST OF COLUMBIA
CLOSED DUE TO HIGH WATER.
0940 PM 2 W SPEARSVILLE LA FLOODING
03/01/01 UNION STATE HIGHWAY 15 BETWEEN
167 AND SPEARSVILLE AT
CORNY BAYOU.
0950 PM 5 W DUBACH LA FLOODING
03/01/01 LINCOLN THREE FEET OF WATER OVER
MAYS CROSSING ROAD. OTHER
ROADS FLOODED INCLUDE
( FLOWERS AND DELLA ROADS.Local storm report, Mar 1, 10:49 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CST THU MAR 1 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0915 PM 10 SW MONROE LA FLOODING
03/01/01 OUACHITA SEVERAL ROADS IN THE AREA
UNDER WATER.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:00 PM CST | Flash Flood Warning | SHV | Caldwell, Jackson, Ouachita | 4 hr |
| Mar 1, 9:22 PM CST | Flash Flood Warning | SHV | Lincoln, Union | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.